Alert archive / New York / Areal Flood Warnings in 2011
Areal Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Feb 28, 2011, 4:15 AM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 4:15 AM EST (09:15 UTC)
- Expired
- Feb 28, 2011, 10:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WGUS41 KBUF 280915 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EST MON FEB 28 2011 NYC003-009-013-281515- /O.NEW.KBUF.FA.W.0001.110228T0915Z-110228T1515Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAUTAUQUA NY-CATTARAUGUS NY-ALLEGANY NY- 415 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR... ALLEGANY COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITY OF WELLSVILLE... CATTARAUGUS COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITIES OF...SALAMANCA...OLEAN... CHAUTAUQUA COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITIES OF...JAMESTOWN...FREDONIA... * UNTIL 1015 AM EST * AT 410 AM EST MODERATE TO HEAVY RAIN CONTINUED TO FALL ACROSS THE ENTIRE REGION. RADAR ESTIMATES THAT ONE HALF TO ONE INCH OF RAIN HAS ALREADY FALLEN BETWEEN 1 AM AND 4 AM...AND ANOTHER INCH OF RAIN IS POSSIBLE BEFORE THE RAIN TAPERS OFF LATER THIS MORNING. THIS RAIN WILL COMBINE WITH RUNOFF FROM RAPIDLY MELTING SNOW TO RESULT IN FLOODING IN LOW LYING AREAS. SMALL STREAMS AND CREEKS MAY ALSO RISE OUT OF THEIR BANKS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. LAT...LON 4244 7935 4237 7782 4205 7781 4207 7959 $$ SFM
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 4:01 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 28, 4:01 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EST MON FEB 28 2011
.SYNOPSIS...
LOW PRESSURE LIFTING NORTH TOWARDS THE LOWER GREAT LAKES WILL BRING
A WIDESPREAD RAIN AND MILD TEMPERATURES TO WESTERN AND CENTRAL NEW
YORK THIS MORNING. RAINFALL AND SNOWMELT FROM THIS SYSTEM MAY LEAD
TO FLOODING. AFTER THE LOW MOVES OFF THE EAST COAST...COLDER AIR
WILL RETURN THIS AFTERNOON. HIGH PRESSURE AND DRY AIR WILL BRING
FAIR WEATHER FOR TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF WESTERN NEW YORK
AND THE GENESEE VALLEY.
THE POTENT LOW LEVEL JET THAT IS SURGING AHEAD OF THE WELL DEFINED
COLD FRONT IS GENERATING A SWATH OF MODERATE TO HEAVY RAIN FROM
SOUTHWEST NEW YORK STATE TO THE LOWER MISSISSIPPI VALLEY. THE
THUNDERSTORMS THAT ARE EMBEDDED WITHIN THE RAIN HAVE REACHED THE
SOUTHERN TIER AND ARE LIKELY TO MOVE FARTHER TO THE NORTH AND EAST
AS THE ELEVATED UNSTABLE LAYER ABOVE THE STEEP INVERSION LIFTS TO
THE NORTH. THE STEADY RAIN WILL CONTINUE TO MOVE EAST ACROSS THE
AREA EARLY THIS MORNING AS THE SURFACE LOW OVER WESTERN OHIO REACHES
WESTERN NEW YORK BY 12Z.
THE LATEST KBUF ONE HOUR PRECIPITATION ALGORITHM IS SHOWING ONE HALF
INCH OF RAIN OVER CHAUTAUQUA COUNTY...WITH A FEW POCKETS OF ONE INCH
AMOUNTS WHERE THUNDERSTORMS ARE OCCURRING. WHILE THE HEAVIEST RAIN
IS EXPECTED TO TAPER OFF A BIT AS THE LOW LEVEL JET MOVES TO THE EAST
THIS MORNING...A GENERAL 0.75 TO 1.5 INCHES OF RAIN IS POSSIBLE ACROSS
OUR CWA THIS MORNING INTO THE EARLY AFTERNOON. THE FORECAST QPF
TRENDS SUGGEST THAT THE RISK FOR FLOODING WILL BE GREATEST ACROSS
THE SOUTHERN TIER...BUT AMOUNTS FATHER TO THE NORTH MAY BE
UNDERESTIMATED A BIT...ESPECIALLY IF THE ELEVATED CONVECTION DOES
EXPAND.
IN ADDITION TO THE HIGH POTENTIAL FOR MODERATE TO HEAVY RAIN...THE
IMPACT FROM MELTING SNOW WILL COME INTO PLAY...THEREBY INCREASING
THE FLOODING THREAT.
THE RAIN WILL DIMINISH FROM WEST TO EAST THIS AFTERNOON AS THE DEEP
LOW LEVEL MOISTURE GETS SWEPT EASTWARD BY THE PASSING COLD FRONT. A
BRIEF CHANGEOVER TO LIGHT SNOW IS POSSIBLE AS COLDER TEMPERATURES
ALOFT ADVECT IN BEHIND THE FRONT THIS AFTERNOON...BUT MOST AREAS
WILL SEE LITTLE IF ANY ACCUMULATION.
REGARDING PCPN TYPE FOR EARLY THIS MORNING...SURFACE TEMPERATURES
ARE ABOVE FREEZING ACROSS MOST OF THE CWA AND SHOULD CONTINUE TO
HOLD STEADY OR RISE SLOWLY AS THE SOUTHERLY FLOW AHEAD OF THE LOW
INCREASES. BASED ON THIS TREND...WE HAVE CANCELLED THE WINTER
WEATHER ADVISORY THAT WAS IN PLACE FOR THE NORTH COUNTRY.
DETERMINING TEMPERATURES EARLY THIS MORNING REMAINS A CHALLENGE.
DEPENDING UPON THE EXACT PATH OF THE APPROACHING LOW...OUR NORTHWEST
COUNTIES BORDERING LAKE ONTARIO MAY STRUGGLE TO GET OUT OF THE
30S...WHILE READINGS ACROSS THE SOUTHERN TIER AND UPPER GENESEE
VALLEY MAY RISE INTO THE 50S RIGHT AHEAD OF THE FRONT. MUCH COLDER
AIR WILL BUILD ACROSS THE AREA TONIGHT ON BRISK NORTHWEST WINDS.
MUCH DRIER AIR ADVECTING ACROSS THE AREA TONIGHT WILL ALLOW SKIES TO
CLEAR OUT FAIRLY QUICKLY.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
RELATIVELY QUIET PERIOD WITH HIGH PRESSURE DOMINATING BOTH TUES AND
THURS...SANDWICHED AROUND A FAST MOVING COLD FRONT WED MORNING. THIS
FRONT LOOKS LARGELY DRY...BUT WITH SUCH COLD ADVECTION AND
UPSLOPE/LAKE FACTORS...WILL INCLUDED CHC POPS DURING WED BUT LITTLE
IF ANY QPF. TEMPS WILL BE NEAR SEASONAL LEVELS ON TUES...L-M
30S...BUT BREEZE WILL PICK UP IN AFTERNOON AS WELL AS SOME INCREASE
IN CLOUD WEST. FAIRLY WINDY TUES NT INTO WED AND THEN SECOND HIGH
BUILDS DOWN FROM ONTARIO WED NT WITH A SHOT OF VERY COLD AIR. WED NT
WILL SEE TEMPS DOWN INTO SINGLE DIGITS AND LOWER TEENS WITH MAINLY
CLEAR SKIES AND LIGHT WINDS. TEMPS WILL REBOUND THURS AS FLOW TURNS
S-SE IN AFTERNOON.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
00Z MODELS SLIGHTLY SLOWER WITH MOVEMENT OF MAJOR TROUGH WORKING
EAST FROM WESTERN LAKES ON FRI...WILL CONTINUE WITH CHC POPS BUT
ONLY IN AFTERNOON. BROAD SOUTHERLY FLOW WILL SEND TEMPS TO 40 OR A
BIT HIGHER IN AFTERNOON. MODELS IN BETTER CONSENSUS NOW WITH REST OF
WEEKEND...ALTHOUGH ECMWF STILL A BIT SLOWER THAN GFS OR CMC IN
TAKING MAIN LOW UP ACROSS OUR AREA SAT AND SAT NT. WILL HOLD HIGH
CHC POPS THIS FAR OUT WITH MILD TEMPS THROUGH SAT WITH ANY PRECIP
BEING RAIN. QUESTION REMAINS HOW FAST FRONT SLIDES TO OUR EAST WITH
POSSIBILITY OF ANOTHER LOW RISING UP THE FRONT...EC HAS THIS ON
SUNDAY...OTHER MODELS KEEP THAT EAST. THIS WOULD BE A RAIN OR SNOW
SCENARIO. FOR NOW WILL KEEP POP THREAT ON SUNDAY AS WELL...SOMEWHAT
HIGHER EAST...AND GRADUALLY CHANGE P-TYPE TO SNOW AS COLDER AIR
WORKS IN...BUT TOO SOON TO GET SPECIFIC AND CONFIDENCE LOW.
ALL IN ALL...A VERY MARCH LIKE PATTERN SEEMS TO BE SETTING UP FOR
EARLY MARCH...ACTIVE SYNOPTICALLY WITH WIDE SWINGS IN TEMPS AND
P-TYPES.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
VFR CIGS ACROSS WESTERN AND NORTH CENTRAL NEW YORK WILL BECOME MVFR
REGIONWIDE AFTER ABOUT 08Z WITH WIDESPREAD RAIN MOVING IN FROM THE
SOUTHWEST.
SEVERAL WAVES OF LOW PRESSURE ALIGNED FROM MISSOURI TO INDIANA AT
05Z WILL TRACK NORTHEAST ACROSS OHIO DURING THE WEE HOURS OF THE
MORNING...WHILE A STALLED FRONTAL BOUNDARY WILL BE STRETCHED ACROSS
PARTS OF WRN NEW YORK. THIS SCENARIO WILL RESULT IN A WIDESPREAD
RAINFALL FOR ALL OF THE REGION LATE TONIGHT THROUGH MUCH OF MONDAY
WITH CIGS LATER LOWERING TO IFR/LIFR LEVELS AND VSBYS DROPPING TO
MVFR IN RAIN AND FOG.
THERE IS A CHANCE THAT THE RAIN COULD BE ACCOMPANIED BY SOME
ELEVATED CONVECTION...PARTICULARLY OVER THE SRN TIER AND FINGER
LAKES BETWEEN ABOUT 09Z AND 14Z WHEN THUNDERSTORMS WILL HAVE TO BE
TAKEN INTO ACCOUNT.
ALONG WITH THE GENERAL DETERIORATION IN CIGS AND VSBYS...A 40 TO
50KT LOW LEVEL JET WILL RACE ACROSS THE REGION THROUGH MONDAY
MORNING. THIS WILL PRODUCE FAIRLY SIGNIFICANT LOW LEVEL WIND SHEAR
CONDITIONS FROM ABOUT 06Z...TO ABOUT 13Z (FAR WEST)/16Z (EAST OF LK
ONTARIO).
BY LATE MONDAY...DRIE RAIR WILL BE WORKING IN FROM THE NORTHWEST AND
THIS WILL ALLOW FOR VFR CONDITIONS TO BECOME REESTABLISHED TOWARDS
EVENING AND PERSISTING THROUGH THE MONDAY NIGHT.
THE ABOVE DESCRIBED SCENARIO WILL NOT POSE ANY PROBLEMS FOR
COMMECIAL TRAFFIC THIS EVENING...BUT SOME DELAYS MAY BE POSSIBLE ON
MONDAY (ESP BEFORE EARLY AFTERNOON).
OUTLOOK...
MONDAY NIGHT...IMPROVING TO VFR.
TUESDAY...VFR.
WEDNESDAY...VFR IN SCATTERED LIGHT SNOW SHOWERS.
THURSDAY AND FRIDAY...VFR.
&&
.MARINE...
LOW PRESSURE HEADING NORTH TOWARD WESTERN NEW YORK THIS MORNING WILL
LIFT NORTH ACROSS THE ST LAWRENCE RIVER VALLEY AND DRAG A STRONG
COLD FRONT ACROSS NEW YORK STATE. BRISK WEST-NORTHWESTERLY FOLLOWING
THE FRONT WILL RESULT IN SMALL CRAFT CONDITIONS ON LAKE ONTARIO LATE
THIS AFTERNOON INTO TUESDAY MORNING.
&&
.HYDROLOGY...
WILL MAINTAIN FLOOD WATCH TODAY...BUT WILL LIKELY BE ABLE TO DROP IT
IN WEST THIS AFTERNOON. HEAVIEST QPF LOOKS LIKELY TO FALL JUST
TO OUR SOUTH IN NERN OHIO AND NRN PA...PERHAPS SRN TIER AND FINGER
LAKES OF NY AS WELL WITH POTENTIAL FOR OVER AN INCH. THESE AREAS
WILL ALSO BE IN WARM SECTOR FOR SEVERAL HRS WITH TEMPS NR 50 THIS
MORNING LEADING TO RAPID SNOWMELT AND WARM RAIN...SO RIVER/CREEK
RISES WILL BE SUBSTANTIAL. FURTHER NORTH...WARM FRONT MAY NOT LIFT
THROUGH BUF AREA SO RAIN HERE WILL BE A CHILLY ONE...BUT A SOLID 0.5
TO 1 INCH LOOKS LIKELY THROUGH ABOUT NOON SO WE WILL STILL GET GOOD
RISES IN CREEKS. MUCH OF THIS RAIN WILL BE ABSORBED IN THE MODEST
SNOWPACK. SITUATION WILL BE MONITORED...AGAIN GREATEST THREAT FOR
FLOODING APPEARS TO BE ACROSS THE SRN TIER.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ001>003-010>014-
019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 10 AM EST
TUESDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EST
TUESDAY FOR LOZ042.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...SFM/WCH
AVIATION...RSH
MARINE...SFM/TJP
HYDROLOGY...SFMHazardous weather outlook, Feb 27, 3:55 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EST SUN FEB 27 2011 NYZ001>003-010>014-019>021-085-282100- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 355 PM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW PRESSURE TRACKING FROM NORTHEAST FROM THE CENTRAL PLAINS WILL BRING WARMER TEMPERATURES AND RAIN TO THE AREA BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE COMBINATION OF RAIN AND SNOWMELT COULD RESULT IN SIGNIFICANT RUNOFF...WHICH MAY RESULT IN MINOR FLOODING OF CREEKS AND RIVERS AND ALSO LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-282100- JEFFERSON-LEWIS- 355 PM EST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE TRACKING FROM NORTHEAST FROM THE CENTRAL PLAINS WILL BRING WARMER AIR ALOFT PASSING OVER FREEZING TEMPERATURES AT THE SURFACE. PRECIPITATION FALLING THROUGH THE WARMER LAYER WILL PARTIALLY MELT THEN PRODUCE SLEET OR POCKETS OF FREEZING RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COLDER EARLY MORNING TEMPERATURES WILL RESULT IN SLEET OR FREEZING RAIN. TEMPERATURES WILL WARM BY MID MORNING WHEN ALL PRECIPITATION WILL TURN OVER TO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-282100- OSWEGO- 355 PM EST SUN FEB 27 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE TRACKING FROM NORTHEAST FROM THE CENTRAL PLAINS WILL BRING WARMER AIR ALOFT PASSING OVER FREEZING TEMPERATURES AT THE SURFACE. PRECIPITATION FALLING THROUGH THE WARMER LAYER WILL PARTIALLY MELT THEN PRODUCE SLEET OR POCKETS OF FREEZING RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-282100- WAYNE-NORTHERN CAYUGA- 355 PM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-282100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 355 PM EST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Feb 28, 3:53 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 353 AM EST MON FEB 28 2011 NYZ001-002-010>012-019>021-085-281100- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 353 AM EST MON FEB 28 2011 ...HEAVY RAIN TO CAUSE LOCALIZED FLOODING EARLY THIS MORNING... AT 345 AM...MODERATE TO OCCASIONALLY HEAVY RAIN COVERED ALL OF WESTERN NEW YORK. THIS RAIN WILL CONTINUE THROUGH 6 AM BEFORE BEGINNING TO TAPER OFF FROM WEST TO EAST. THE RAIN WILL BE HEAVIEST ACROSS THE SOUTHERN TIER WHERE A FEW RUMBLES OF THUNDER ARE POSSIBLE. RAINFALL TOTALS WILL REACH ONE HALF TO THREE QUARTERS OF AN INCH ACROSS THE NIAGARA FRONTIER BUT UP TO AN INCH ACROSS THE SOUTHERN TIER THROUGH 6 AM. THIS RAIN WILL COMBINE WITH MELTING SNOW TO CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. LOW LYING STREAMS AND CREEKS SHOULD ALSO RISE. THE THREAT WILL BE GREATEST ACROSS THE SOUTHERN TIER WHERE TEMPERATURES APPROACHING 50 WILL CAUSE RAPID SNOWMELT. FURTHER NORTH ACROSS THE BUFFALO AREA...MUCH OF THE RAIN WILL BE ABSORBED IN THE SNOWPACK AS TEMPERATURES WILL REMAIN IN THE MID AND UPPER 30S. NYZ003-004-013-014-281100- MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 353 AM EST MON FEB 28 2011 ..HEAVY RAIN WILL MOVE INTO THE REGION... AT 345 AM...A BROAD AREA OF MODERATE TO HEAVY RAIN WEST OF THE GENESEE RIVER AND THIS WILL OVERSPREAD THE ENTIRE REGION BY 5 AM AND FALL AT THE RATE OF A QUARTER INCH PER HOUR THROUGH AT LEAST 8 AM. THIS RAIN WILL COMBINE WITH MELTING SNOW TO CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. LOW LYING STREAMS AND CREEKS SHOULD ALSO RISE. THE THREAT WILL BE GREATEST ACROSS THE FINGER LAKES REGION WHERE TEMPERATURES APPROACHING 50 WILL CAUSE RAPID SNOWMELT. FURTHER NORTH ACROSS THE ROCHESTER AREA...MUCH OF THE RAIN WILL BE ABSORBED IN THE SNOWPACK AS TEMPERATURES WILL REMAIN IN THE MID AND UPPER 30S. SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:13 AM EST | Small Craft Advisory | BUF | 24 hr | |
| Feb 28, 3:02 PM EST | Areal Flood Warning | BUF | Chautauqua, Erie | 19 hr |
| Feb 28, 3:02 PM EST | River Flood Warning | BUF | Cattaraugus | 24 hr |
Nearby
Areal Flood Warnings in New York, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.